Alert archive / Mississippi / Tornado Warnings in 2014

Tornado Warning 23, NWS New Orleans, LA

October 13, 2014Jackson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Oct 13, 2014, 5:21 PM CDT for Jackson County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 5:21 PM CDT (22:21 UTC)
Expired
Oct 13, 2014, 5:45 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Jackson County, MS

The radar

The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 1:39 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2055 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WFUS54 KLIX 132221 RRA
TORLIX
MSC059-132245-
/O.NEW.KLIX.TO.W.0023.141013T2221Z-141013T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF ESCATAWPA...

* UNTIL 545 PM CDT

* AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF ESCATAWPA...OR 6 MILES NORTHWEST OF PASCAGOULA...
  MOVING NORTH AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3061 8863 3058 8845 3038 8857 3040 8870
TIME...MOT...LOC 2221Z 201DEG 25KT 3043 8862

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 13, 2:25 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Oct 13, 2:25 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT MON OCT 13 2014

.UPDATE...
HAVE UPDATED ALL PRODUCTS FOR NEW TORNADO WATCH THAT WE JUST
ISSUED. IT INCLUDES THE ENTIRE AFTERNOON FCST PACKAGE AS WELL.
SQUALL LINE IS CURRENTLY DRAPED FROM JUST WEST OF JACKSON MS TO
EAST OF LAKE CHARLES AND MOVING EAST AT AROUND 40 MPH. STORMS JUST
AHEAD OF THIS LINE HAVE BEEN GRADUALLY INTENSIFYING WHILE RACING
NORTHEAST. MINOR ROTATION HAS BEEN NOTED WITH QUITE A FEW OF THEM.
THESE COULD RESULT IN A QUICK SPIN UP TORNADO. THE MAIN LINE SHOULD
BE IN THE NWRN ZONES AROUND POINT COUPEE W/IN THE HOUR AND INTO
BATON ROUGE IN THE NEXT 2 TO 3 HRS. FROM THERE THE LINE WILL BE
QUICKLY MOVING EAST...REACHING INTO NEW ORLEANS LATER IN THE
EVENING. MAIN THREATS ARE THE SAME AS BEFORE...DAMAGING
WIND AND TORNADOES. THE THREAT WILL LIKELY DIMINISH SEVERAL HOURS
EARLIER THAN PREVIOUS FORECAST...OR AROUND MIDNIGHT EVEN FOR THE
MS COAST.

LONG TERM FCST UNCHANGED.

MEFFER
&&

.PREV DISCUSSION... /ISSUED 835 AM CDT MON OCT 13 2014/

UPDATE...

SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. MUCH DRIER THIS MORNING
BUT VERY UNSTABLE WITH A PW OF 1.57 INCHES AND AN LI OF -6.7. A
GOOD BIT OF SHEAR THIS MORNING WITH WINDS RAPIDLY INCREASING WITH
HEIGHT AND A HELICITY VALUE OF 216. CAPE VALUES APPROACHING THE
3000 LEVELS...THEREFORE THE THREAT OF SEVERE WEATHER EXPECTED TO
INCREASE LATER TODAY INTO THE EVENING HOURS. DAMAGING STRAIGHT
LINE WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY THREAT ALONG
AND AHEAD OF A SQUALL LINE. A STRONG SOUTH...SOUTHEASTERLY FLOW IN
THE LOWEST LEVELS WITH A SOUTH TO SOUTHWESTERLY FLOW IN THE MIDDLE
AND UPPER LEVELS. AIRMASS VERY MOIST IN THE LOWEST LEVELS BELOW
900 MB WITH A RELATIVELY DRY AIRMASS ABOVE 900 MB.

PREV DISCUSSION... /ISSUED 444 AM CDT MON OCT 13 2014/

SHORT TERM...
THE MAIN CONCERNS WILL DEFINITELY BE IN THE SHORT-TERM AS A
VIGOROUS FALL STORM IS CURRENTLY UNDERWAY AND EVOLVING OVER THE
LOWER PLAINS STATES. A WELL DEFINED SQUALL LINE HAS DEVELOPED FROM
NORTHERN ARKANSAS AND EXTENDING TO SOUTH OF THE DALLAS-FORT WORTH
METROPLEX THIS MORNING. THE EASTWARD PROGRESSION IS MEASURED AT 25
KNOTS AND CURRENTLY OUT-RUNNING THE UPPER SUPPORT. THE LOWER LOBE
OF UPPER TROUGH GAINS AMPLITUDE THROUGHOUT THE DAY AND BECOMES
NEUTRALLY TILTED BY THIS EVENING UPON ARRIVAL INTO THE FORECAST
AREA. SEVERAL CONVECTIVE WATCHES AND A FEW WARNINGS ALREADY ARE IN
PLACE AHEAD OF THIS SQUALL AND ADDITIONAL ISSUANCES CAN BE
EXPECTED EASTWARD THROUGH THIS EVENING. GIVEN FORWARD
PROGRESS...BEST ARRIVAL TIMING APPEARS TO BE KBTR AROUND 7
PM...KMCB 8 PM...KHDC 830 PM...KASD/KMSY 930 PM...KGPT/KBIX 11
PM...KPQL AROUND MIDNIGHT. CHAP GUIDANCE OFF THE GFS IS SHOWING
SOME FAST TIMING ISSUES BUT THE POTENTIAL IMPACTS ARE ACCEPTABLE.
KBTR/KMCB MODEL SOUNDINGS ARE INDICATING HIGH END EF1 TORNADO
POTENTIAL...GUSTS TO 71 MPH. POINTS EAST ARE INDICATED TO BE JUST
ABOVE SEVERE THRESHOLDS AND POINTS SOUTH OF THE LAKE WERE
INDICATED TO BE SUB-SEVERE. PRECIPITATION TOTALS FROM CHAP WERE
CLOSE TO 2 INCHES OVER A SHORT DURATION BETWEEN 00Z-06Z. BY
COMPARISON... THE NAM MODEL GUIDANCE MAINTAINED SUB-SEVERE
POTENTIALS AT ALL LOCATIONS AND APPEARS TO BE UNDER PERFORMING WITH
THIS SYSTEM. THE GFS BASED GUIDANCE WILL BE THE BASIS FOR HWO AND
CONSISTENT WITH SPC OUTLOOK GUIDANCE. WE DO ANTICIPATE MOST OR ALL
OF THE FORECAST AREA TO BE PLACE UNDER A WATCH AT SOME POINT MID
TO LATE AFTERNOON HOURS.

SHARP UPPER TROUGH AXIS SHOULD PASS TO THE EAST OF THE FORECAST
AREA NEAR DAYBREAK TUESDAY WITH HIGH PRESSURE THEN BUILDING INTO
THE AREA. SEVERE STORM THREAT WILL END WITH FRONTAL PASSAGE FROM
WEST TO EAST. DRIER CONDITIONS MOVE INTO THE AREA FOR TUESDAY
ALONG WITH DECENT COLD AIR ADVECTION THAT NEUTRALIZES LATER
TUESDAY.

LONG TERM...
THE EXTENDED PORTION OF THIS PACKAGE IS ESSENTIALLY A TEMPERATURE
FORECAST WITH DRY CONDITIONS EXPECTED INTO NEXT WEEKEND. A STEADY
WARMING TREND ONSETS WEDNESDAY ONWARD AND MOISTURE WILL GRADUALLY
INCREASE BY NEXT WEEKEND. 24/RR

AVIATION...
A SCATTERED TO BROKEN CLOUD DECK RANGING AROUND 2000-2500 FEET WILL
KEEP MVFR CONDITIONS IN PLACE AT ALL OF THE TERMINALS THROUGH THE
MORNING HOURS.  AFTER 18Z...SOUTHERLY WINDS WILL INCREASE TO AROUND
15 KNOTS WITH HIGHER GUSTS AS A STRONG LOW LEVEL JET BEGINS TO MOVE
INTO THE LOWER MISSISSIPPI VALLEY.  AS SHEAR AND OVERALL INSTABILITY
INCREASES...SCATTERED STRONG CONVECTION WILL BEGIN TO DEVELOP OVER
THE AREA.  PERIODS OF IFR AND POSSIBLY LIFR CONDITIONS WILL IMPACT
THE TERMINALS AS THIS CONVECTION MOVES THROUGH.  STRONG WIND GUSTS
WILL ALSO BE POSSIBLE.  A SQUALL LINE WILL THEN ACCOMPANY A COLD
FRONT AS IT SWEEPS THROUGH THE AREA BETWEEN 00Z AND 10Z TONIGHT.
THE LINE SHOULD IMPACT AREAS AROUND BTR BETWEEN 00Z AND 04Z.
MCB...HDC...MSY...NEW...AND HUM WILL BE IMPACTED BETWEEN 02Z AND
06Z.  ASD AND GPT WILL SEE IMPACTS FROM AROUND 06Z THROUGH 10Z.
VERY STRONG WIND GUSTS AND SOME HAIL WILL BE POSSIBLE AS THIS LINE
OF STORMS MOVES THROUGH TONIGHT. 32

MARINE...
STRENGTHENING ONSHORE FLOW IN ADVANCE OF DEEPENING STORM SYSTEM IN
THE PLAINS PROMPTED THE ISSUANCE OF SMALL CRAFT ADVISORY FOR
TODAY...THOUGH WIND CRITERIA MAY BE MARGINAL THIS MORNING. MAIN
CONCERNS WILL BE EVENTUAL SQUALL LINE DEVELOPMENTS BY THIS EVENING
THAT WILL LIKELY GENERATE GUSTS 35-50 KNOTS OVER THE GULF WATERS
OVERNIGHT. AS COLD AIR ADVECTION OVERTAKES THE NORTH GULF TOWARDS
TUESDAY MORNING...WEST AND NORTHWEST WINDS WILL CONTINUE TO BE
GUSTY JUST BELOW GALE FORCE TUESDAY MORNING BEFORE COLD AIR
ADVECTION ABATES LATE MORNING FROM WEST TO EAST. WIND AND SEA
CONDITIONS SHOULD SETTLE TO LESSER LEVELS LATE TUESDAY AND PREVAIL
THROUGH THE REMAINDER OF THE WEEK. THERE MAY BE SOME DRAINAGE WIND
ENHANCEMENTS OVER MISSISSIPPI SOUND TUESDAY NIGHT AND EARLY
WEDNESDAY MORNING BUT THIS SHOULD REMAIN CONFINED TO THE NEAR
SHORE AREAS FOR THE MOST PART. 24/RR

DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...AMATEUR RADIO NETWORK AND HIGH IMPACT DESK THIS PM.
ACTIVITIES...SLURRY SUPPORT...MONITORING SEVERE WEATHER.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  59  74  51  76 / 100  10   0   0
BTR  58  74  51  76 /  90  10   0   0
ASD  62  75  52  77 /  90  10   0   0
MSY  65  74  59  76 /  90  10   0   0
GPT  67  76  52  76 /  90  20   0   0
PQL  67  75  53  76 /  90  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Oct 13, 2:07 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
207 PM CDT MON OCT 13 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-140715-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
207 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON AND EVENING. A SQUALL LINE
IS EXPECTED TO MOVE ACROSS THE AREA OVER THE NEXT SEVERAL HOURS.
THE MAIN THREATS WILL BE STRAIGHT LINE WINDS... ISOLATED
TORNADOES...HAIL...AND LOCALLY HEAVY DOWNPOURS. A TORNADO WATCH
HAS BEEN ISSUED FOR THESE THREATS AND IS IN EFFECT UNTIL 10 PM FOR
ALL OF SOUTHEAST LOUISIANA AS WELL AS SOUTHWEST AND COASTAL
MISSISSIPPI.

STRONG SOUTH WINDS OF 20 TO 25 KNOTS HAVE DEVELOPED OVER THE
MARINE AREAS. THESE WINDS WILL SHIFT TO THE WEST AND NORTHWEST
TONIGHT AS A COLD FRONT SWEEPS THROUGH THE AREA. DUE TO THESE
EXPECTED WINDS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF
THE MARINE ZONES INCLUDING THE SOUNDS AND TIDAL LAKES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SMALL CRAFT ADVISORY WILL CONTINUE INTO TUESDAY MORNING AS
STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS CONTINUE. WINDS WILL EASE
IN THE AFTERNOON HOURS AS HIGH PRESSURE SETTLES OVER THE AREA.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Oct 13, 1:58 PM CDT, 3 hours 23 minutes before
MSZ068-131945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT MON OCT 13 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WILKINSON COUNTY...

AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF SIMMESPORT...OR ABOUT 6
MILES NORTH OF FORT ADAMS...MOVING NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WOODVILLE...DOLOROSA AND CENTREVILLE

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3133 9110 3128 9106 3100 9107 3100 9158
      3102 9159 3106 9157 3111 9163 3114 9163
      3124 9156 3122 9152 3124 9149 3128 9150
      3133 9147 3132 9143 3138 9127 3138 9122
TIME...MOT...LOC 1858Z 223DEG 42KT 3120 9156

MJH
Special weather statement, Oct 13, 2:41 PM CDT, 2 hours 40 minutes before
LAZ039-MSZ071-132015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 PM CDT MON OCT 13 2014

...STRONG THUNDERSTORM MOVING NORTH AFFECTING WALTHALL COUNTY...
WASHINGTON PARISH...

AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF BOGALUSA...OR ABOUT 4 MILES WEST
OF VARNADO...MOVING NORTH AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ANGIE

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3113 8993 3108 8991 3108 8984 3107 8983
      3101 8983 3100 8975 3079 8987 3086 9006
      3114 8994
TIME...MOT...LOC 1941Z 197DEG 41KT 3092 8989
Special weather statement, Oct 13, 4:11 PM CDT, 1 hour 10 minutes before
MSZ082-132215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
411 PM CDT MON OCT 13 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF ESCATAWPA...OR ABOUT 3
MILES WEST OF VANCLEAVE...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WADE

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM IS SHOWING A LITTLE ROTATION WITH IT AND IF IT CONTINUES
TO INTENSIFY A TORNADO WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3043 8864 3051 8888 3074 8888 3074 8847
TIME...MOT...LOC 2111Z 205DEG 29KT 3056 8872
Special weather statement, Oct 13, 4:24 PM CDT, 57 minutes before
LAZ039-071-072-MSZ070-071-132230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
424 PM CDT MON OCT 13 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WALTHALL COUNTY...
SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE
COUNTY...WASHINGTON PARISH...

AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
MCCOMB TO 11 MILES NORTHWEST OF FRANKLINTON TO 9 MILES EAST OF
AMITE...MOVING NORTHEAST AT 60 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FRANKLINTON...TYLERTOWN...SALEM...VARNADO...ANGIE AND DEXTER

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3134 9004 3124 9004 3114 9000 3114 8994
      3108 8991 3108 8984 3101 8983 3100 8978
      3085 8980 3070 9016 3071 9025 3066 9025
      3058 9043 3090 9037 3121 9037 3136 9024
      3136 9011
TIME...MOT...LOC 2124Z 212DEG 50KT 3114 9028 3096 9029
          3073 9034
Local storm report, Oct 13, 5:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     5 NNE BATON ROUGE       30.52N 91.09W
10/13/2014                   EAST BATON ROUGE   LA   TRAINED SPOTTER

            4 TO 5 TREES AND PATIO COVER DOWN.

&&

GPHILLIP
Local storm report, Oct 13, 5:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
519 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     5 W GREENWELL SPRINGS   30.58N 91.08W
10/13/2014                   EAST BATON ROUGE   LA   FIRE DEPT/RESCUE

            TREE DOWN ACROSS ROAD. LOCATION AT 13605 BROWN RD.
            CENTRAL, LA 70714.

&&

GPHILLIP

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 1:58 PM CDTSpecial Weather StatementLIXWilkinson47 min
Oct 13, 2:12 PM CDTSevere Thunderstorm WarningLIXWilkinson48 min
Oct 13, 4:11 PM CDTSpecial Weather StatementLIXJackson64 min
Oct 13, 4:24 PM CDTSpecial Weather StatementLIXWalthall66 min
Oct 13, 4:41 PM CDTTornado WarningLIXHarrison19 min
Oct 13, 4:45 PM CDTTornado WarningLIXWalthall45 min
Oct 13, 4:57 PM CDTSevere Thunderstorm WarningLIXAmite, Pike34 min
Oct 13, 4:59 PM CDTTornado WarningLIXJackson16 min
Oct 13, 5:08 PM CDTTornado WarningLIXHarrison, Jackson22 min
Oct 13, 5:19 PM CDTSevere Thunderstorm WarningLIXPike23 min
Oct 13, 5:21 PM CDTTornado WarningLIXJackson24 min
Oct 13, 5:28 PM CDTTornado WarningLIXWalthall17 min
Oct 13, 5:39 PM CDTSevere Thunderstorm WarningLIXWalthall36 min
Oct 13, 5:50 PM CDTSevere Thunderstorm WarningLIXWalthall25 min
Oct 13, 6:04 PM CDTSevere Thunderstorm WarningLIXPearl River41 min
Oct 13, 6:07 PM CDTSevere Thunderstorm WarningLIXHancock38 min
Oct 13, 6:17 PM CDTSevere Thunderstorm WarningLIXPearl River43 min
Oct 13, 6:35 PM CDTSevere Thunderstorm WarningLIXHancock40 min

Nearby

Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.